Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 28, 2015, 8:10 PM EDT for Gwinnett County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 8:10 PM EDT (00:10 UTC)
- Expired
- Jul 28, 2015, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WWUS82 KFFC 290010
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 28 2015
GAZ034-047-290045-
GWINNETT GA-WALTON GA-
810 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT AND
NORTHWESTERN WALTON COUNTIES UNTIL 845 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOGANVILLE...OR 9 MILES SOUTHEAST OF
LAWRENCEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SNELLVILLE...LOGANVILLE...DACULA...GRAYSON...BETWEEN...
NICHOLASVILLE...BOLD SPRINGS...HARBIN...ROSEBUD...YOUTH AND WINDSOR.
LAT...LON 3402 8386 3400 8387 3398 8383 3397 8383
3395 8381 3393 8380 3391 8378 3383 8371
3374 8390 3384 8404 3403 8387
TIME...MOT...LOC 0010Z 240DEG 48KT 3390 8385
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:58 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 28, 7:58 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT TUE JUL 28 2015 .PREV DISCUSSION... /ISSUED 330 PM EDT TUE JUL 28 2015/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COVERAGE OF SHOWERS AND THUNDERSTORMS HAS BEEN SLIGHTLY HIGHER TODAY THAN OVER THE PAST COUPLE OF DAYS AS INCREASED MOISTURE HAS PUSHED INTO THE AREA. WITH RELATIVELY UNIMPRESSIVE INSTABILITY IN PLACE... MOST OF THIS ACTIVITY SHOULD REMAIN BENIGN AND BELOW SEVERE LIMITS. FOR WEDNESDAY...THE CWA WILL REMAIN ON THE EASTERN EDGE OF THE UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS. WITH PLENTY OF MOISTURE REMAINING IN PLACE...SCATTERED CONVECTION WILL DEVELOP BY MIDDAY AND INCREASE THROUGH THE AFTERNOON HOURS. INSTABILITY WILL AGAIN BE MODERATE AND MID-LEVELS WILL BE QUITE MOIST...SO EXPECT THUNDERSTORM ACTIVITY TO BE BELOW SEVERE LIMITS AGAIN. TEMPERATURES WILL REMAIN HOT ON WEDNESDAY WITH WIDESPREAD HEAT INDICES AROUND OR JUST OVER 100 DEGREES. WITH THAT BEING SAID...THE CURRENT FORECAST IS THAT MOST AREAS WILL REMAIN BELOW THE HEAT ADVISORY CRITERIA OF 105 DEGREES FOR TOMORROW AFTERNOON. FOR THIS REASON NO HEAT ADVISORY WILL BE ISSUED AT THIS TIME. RW LONG TERM /THURSDAY THROUGH TUESDAY/... A PATTERN CHANGE IS EXPECTED BY LATE WEEK AS A COLD FRONT STALLS ACROSS THE AREA. CWFA WILL BE ON THE EASTERN PERIPHERY OF A 500MB HIGH CENTER THROUGH LATE THURSDAY. THE RIDGE WILL START TO RETROGRADE WESTWARD AS A A LONGWAVE TROUGH DIGS ALONG THE SOUTHEAST COAST FRIDAY. THE TROUGH IS EXPECTED TO STAY IN PLACE THROUGH THE WEEKEND INTO EARLY NEXT WEEK BEFORE THE HIGH CENTER BUILDS BACK EAST. AT THE SURFACE...A FRONT WILL DROP SOUTH ACROSS THE AREA THURSDAY INTO FRIDAY. THE BOUNDARY IS EXPECTED TO STALL NEAR THE SOUTHERN CWFA THROUGH MUCH OF THE WEEKEND...BEFORE BECOMING DIFFUSE EARLY NEXT WEEK. SEVERAL WAVES OF LOW PRESSURE WILL RIDE EAST ALONG THE FRONT...EACH ENHANCING THE CHANCES FOR CONVECTION. ONE OF THE MAIN CHANGES TO THE LONG TERM FORECAST WAS TO RAISE POPS IN THE SOUTH FRIDAY INTO SATURDAY. NLISTEMAA && .AVIATION... 00Z UPDATE... ISOLATED THUNDERSTORMS DIMINISHING AS THE SUN IS SETTING. THERE AREA A FEW OUTFLOW BOUNDARIES MOVING AROUND THE ATL AREA SO WILL CONTINUE TO WATCH FOR ANY CONVECTIVE POP UPS OVER THE NEXT 1 TO 2 HOURS. EXPECTING ANOTHER ROUND OF SHRA/TSRA DEVELOPMENT WED AFTERNOON. WINDS NW AT 10KT OR LESS AND SHOULD STAY THAT WAY THROUGH THE PERIOD. HAVE SEEN SOME HIGHER GUST IN AND AROUND THUNDERSTORMS AND SHOULD BE THE SAME WED AFTERNOON. VSBYS SHOULD STAY VFR THROUGH THE PERIOD. //ATL CONFIDENCE...00Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 93 74 94 / 30 30 30 40 ATLANTA 75 91 75 92 / 20 30 30 40 BLAIRSVILLE 67 87 66 89 / 30 40 20 50 CARTERSVILLE 73 92 73 93 / 20 30 20 40 COLUMBUS 77 96 75 94 / 20 30 30 40 GAINESVILLE 74 90 74 91 / 30 30 30 40 MACON 73 95 73 93 / 20 30 30 40 ROME 73 93 74 93 / 20 30 20 40 PEACHTREE CITY 73 92 73 92 / 20 30 30 40 VIDALIA 75 96 75 94 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Jul 28, 11:53 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1153 AM EDT TUE JUL 28 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1153 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED THUNDERSTORMS EXPECTED TODAY... WEATHER HAZARDS EXPECTED... MAIN THREATS FROM ISOLATED AFTERNOON AND EVENING STORMS WILL BE BRIEF WIND GUSTS...POSSIBLY UP TO 45 MPH... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. DISCUSSION... HIGH PRESSURE INFLUENCE FROM THE WEST AND A RELATIVELY STABLE MID LAYER WILL HELP HOLD THUNDERSTORMS TO MAINLY ISOLATED IN COVERAGE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR A STORM WILL BE ACROSS NORTH GEORGIA... GENERALLY NORTH OF A LA GRANGE TO WASHINGTON LINE BETWEEN 1 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. THE GREATER RAIN CHANCES ARE EXPECTED FROM THURSDAY THROUGH THE WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS ACROSS THE AREA. HIGH TEMPERATURES WILL REMAIN A BIT ABOVE SEASONAL NORMALS... PRODUCING AFTERNOON HEAT INDICES IN THE UPPER 90S TO NEAR 105 FOR MOST AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 28, 4:49 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT TUE JUL 28 2015
GAZ011-282115-
CHATTOOGA GA-
449 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHATTOOGA COUNTY UNTIL
515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SUMMERVILLE...MOVING
SOUTHEAST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...LYERLY...MENLO...BERRYTON...JAMES H. FLOYD STATE
PARK...CHATTOOGAVILLE...HOLLAND AND TIDINGS.
LAT...LON 3456 8541 3442 8522 3441 8524 3440 8527
3437 8533 3433 8537 3430 8538 3428 8541
3429 8546 3450 8551
TIME...MOT...LOC 2048Z 324DEG 6KT 3445 8545Special weather statement, Jul 28, 5:31 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT TUE JUL 28 2015
GAZ089-282200-
MUSCOGEE GA-
531 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE COUNTY UNTIL 600 PM
EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTH COLUMBUS. THIS STORM WAS
MOVING SOUTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...BIBB CITY...EDGEWOOD...KENWOOD...VISTA TERRACE...GREEN
ISLAND HILLS...BENNING HILLS...ROSE HILL...AVONDALE...SAND HILL...
CARTER ACRES...BENNING PARK...COLUMBUS METROPOLITAN AIRPORT...
HIGHLAND PARK...BATTLE PARK...CUSTER ROAD TERRACE...SAINT MARYS HILLS
AND LAUREL HILLS.
LAT...LON 3258 8491 3242 8478 3241 8479 3242 8481
3241 8488 3237 8496 3238 8499 3239 8498
3239 8497 3241 8498 3244 8497 3245 8500
3250 8500 3255 8503
TIME...MOT...LOC 2131Z 343DEG 4KT 3250 8497Special weather statement, Jul 28, 5:36 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE JUL 28 2015
GAZ091-282200-
MARION GA-
536 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION COUNTY UNTIL 600
PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MIELS WEST OF BUENA VISTA. THIS STORM
WAS MOVING SOUTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...ZELLOBEE...CHURCH HILL...DRANEVILLE AND DOYLE.
LAT...LON 3216 8455 3217 8455 3219 8457 3219 8460
3221 8460 3223 8462 3223 8466 3235 8466
3235 8446 3218 8442 3217 8443 3215 8443
3215 8453
TIME...MOT...LOC 2136Z 359DEG 4KT 3228 8457Special weather statement, Jul 28, 6:40 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT TUE JUL 28 2015
GAZ071-282315-
MONROE GA-
640 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 715 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED JUST NORTH OF FORSYTH...MOVING SOUTH AT
10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORSYTH AND BOLINGBROKE.
LAT...LON 3308 8399 3311 8385 3294 8377 3291 8399
TIME...MOT...LOC 2240Z 347DEG 10KT 3304 8392Special weather statement, Jul 28, 6:45 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT TUE JUL 28 2015
GAZ102-282315-
STEWART GA-
645 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 715 PM
EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF LUMPKIN...MOVING SOUTH
AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...SANFORD...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE AND CHARLES.
LAT...LON 3218 8490 3222 8475 3199 8467 3195 8478
3198 8496
TIME...MOT...LOC 2244Z 349DEG 15KT 3213 8482Special weather statement, Jul 28, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT TUE JUL 28 2015
GAZ034-047-290045-
GWINNETT GA-WALTON GA-
810 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT AND
NORTHWESTERN WALTON COUNTIES UNTIL 845 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOGANVILLE...OR 9 MILES SOUTHEAST OF
LAWRENCEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SNELLVILLE...LOGANVILLE...DACULA...GRAYSON...BETWEEN...
NICHOLASVILLE...BOLD SPRINGS...HARBIN...ROSEBUD...YOUTH AND WINDSOR.
LAT...LON 3402 8386 3400 8387 3398 8383 3397 8383
3395 8381 3393 8380 3391 8378 3383 8371
3374 8390 3384 8404 3403 8387
TIME...MOT...LOC 0010Z 240DEG 48KT 3390 8385The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:17 AM EDT | Heat Advisory | FFC | Bibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 23 more | 18 hr |
| Jul 29, 1:48 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jul 29, 2:56 PM EDT | Special Weather Statement | FFC | Bleckley, Wilkinson | 34 min |
| Jul 29, 3:08 PM EDT | Special Weather Statement | FFC | Walker | 37 min |
| Jul 29, 4:54 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Jul 29, 5:23 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
| Jul 29, 6:26 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jul 29, 7:58 PM EDT | Special Weather Statement | FFC | Walker | 32 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.